Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 13, 2006, 2:49 PM MST for Maricopa County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2006, 2:49 PM MST (21:49 UTC)
- Expired
- Aug 13, 2006, 3:45 PM MST
- In force
- 56 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:40 AM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 13, 9:40 AM MST, 5 hours 9 minutes before
AZZ020>028-CAZ030>033-140000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 940 AM MST SUN AUG 13 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... ENOUGH HUMIDITY REMAINS FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA MAINLY EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA TODAY AND MONDAY. A SERIES OF LOW PRESSURE SYSTEMS FROM THE GULF OF ALASKA WILL MOVE SOUTHEAST TO THE WEST COAST TODAY THROUGH THURSDAY. A FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THE LOW PRESSURE SYSTEMS WILL BRING A DRYING TREND WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS FROM SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY TODAY EAST ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA BY TUESDAY WITH LITTLE CHANGE THROUGH THURSDAY. A HUMID FLOW OF AIR FROM THE SOUTHEAST IS EXPECTED TO BRING A RETURN OF A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA AT THE END OF THE WEEK. && .SHORT TERM... TODAY THROUGH TUESDAY... EARLY MORNING SOUNDINGS STILL INDICATING A VERY MOIST/UNSTABLE AMS IS IN PLACE OVER SCNTRL AZ PORTION OF THE PHX CWA...WITH SHALLOWER MOISTURE IN PLACE OVER THE WRN THIRD...LIKELY NO DEEPER THAN 5K PER KYUX VWP. SO...WITH MOISTURE AND INSTABILITY AVAILABLE...LIFT WILL AGAIN BE THE BIG UNKNOWN...WHICH IS ALMOST ALWAYS THE CASE IN THE NORMALLY LIGHT WIND REGIMES OF THE SWRN MONSOON. SCNTRL DESERTS HAVE HAD A DAY TO RECOVER FROM BIG EVENT FRI EVENING...AND TEMPS ARE UP QUITE A BIT FROM YDA MORNING. SO...CANNOT RULE OUT AT LEAST A SLIGHT CHANCE OF TSTMS MAINLY FROM ERN LA PAZ/YUMA COUNTIES EWD LATE THIS AFTN/EVENING. THIS ALREADY HANDLED WELL IN THE CURRENT FORECASTS... AS ARE THE LOW-GRADE MONSOON POP NUMBERS FOR TOMORROW. AFTER THIS... NOT SO SURE ABOUT CURRENT DRY FORECAST FOR TUE OVER MARICOPA CTY. LAST FEW RUNS OF GFS HAVE BEEN SLOWLY BUT SURELY BACKING OFF ON PUSHING THE MOISTURE OUT THIS FAR E...SO WILL RE-ASSESS THE NEED TO PERHAPS PUT SLIGHT CHANCE POPS BACK IN FOR TUE. FOR NOW...CURRENT FORECASTS IN GOOD SHAPE...NO UPDATES. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... A SERIES OF LOW PRESSURE SYSTEMS FROM THE GULF OF ALASKA WILL CONTINUE TO MOVE SOUTHEAST TO THE WEST COAST THROUGH THURSDAY. THE DRY FLOW OF AIR FROM THE SOUTHWEST AHEAD OF THE LOW PRESSURE SYSTEMS WILL CONTINUE WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS THROUGH THURSDAY...EXCEPT FOR A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS REMAINING OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. A HUMID FLOW OF AIR FROM THE SOUTHEAST IS EXPECTED TO BRING A RETURN OF A CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT THE END OF THE WEEK. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Aug 13, 7:54 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 754 AM MST SUN AUG 13 2006 AZZ021>023-026>028-141500- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 754 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND MAINLY THIS EVENING. IF STORMS DEVELOP...THE MAIN HAZARDS WOULD BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND MAINLY EVENING MONDAY...AND AGAIN SATURDAY. IF STORMS DEVELOP...THE MAIN HAZARDS WOULD BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-141500- SOUTHERN GILA/TONTO NF FOOTHILLS- 754 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND THIS EVENING. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING DURING THE AFTERNOONS AND EVENINGS MONDAY AND TUESDAY MAINLY EAST OF GLOBE...AND AGAIN SATURDAY. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS WEDNESDAY THROUGH FRIDAY. STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN WITH LOCAL FLOODING OF POOR DRAINAGE AREAS...SMALL HAIL...AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031>033-141500- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 754 AM PDT SUN AUG 13 2006 /754 AM MST SUN AUG 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:06 PM MST | Flash Flood Warning | PSR | Maricopa | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.